Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 19, 2016, 9:33 PM CDT for Scurry County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2016, 9:33 PM CDT (02:33 UTC)
- Expired
- Apr 19, 2016, 10:07 PM CDT
- In force
- 34 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 137 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 9:48 PM CDT | HAIL 0.88 | 10 Ne Snyder, TX | KOONSMAN RANCH REPORTED NICKEL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
784
WUUS54 KMAF 200233
SVRMAF
TXC415-200330-
/O.NEW.KMAF.SV.W.0028.160420T0233Z-160420T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
933 PM CDT TUE APR 19 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SCURRY COUNTY IN WESTERN TEXAS...
* UNTIL 1030 PM CDT
* AT 932 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
DERMOTT...OR 11 MILES NORTH OF SNYDER...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MIDWAY IN SCURRY COUNTY...HUDD...HERMLEIGH AND US-
180 NEAR THE FISHER-SCURRY COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3265 10087 3295 10089 3296 10066 3264 10066
TIME...MOT...LOC 0232Z 301DEG 22KT 3287 10084
HAIL...1.25IN
WIND...60MPH
$$
121 follow-up statement
099
WWUS54 KMAF 200307
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1007 PM CDT TUE APR 19 2016
TXC415-200317-
/O.CAN.KMAF.SV.W.0028.000000T0000Z-160420T0330Z/
SCURRY TX-
1007 PM CDT TUE APR 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCURRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3265 10087 3295 10089 3296 10066 3264 10066
TIME...MOT...LOC 0305Z 301DEG 22KT 3276 10062
$$
72What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:32 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 19, 6:32 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Midland/Odessa TX 632 PM CDT TUE APR 19 2016 .DISCUSSION... && .AVIATION... Will continue with TSRA in the forecast for FST for the next several hours. Otherwise expect MVFR/IFR cigs to develop at eastern TAF sites as stratus develops overnight. && .PREV DISCUSSION... /issued 235 PM CDT TUE APR 19 2016/ DISCUSSION... The large upper low that has been affecting weather across the nation's midsection since the early part of the weekend has finally started to progress northeastward, and will reach the Upper Midwest/Great Lakes region by Thursday. Prior to that, this afternoon, scattered showers and thunderstorms are anticipated across the area, with some strong (possibly severe) thunderstorms possible, particularly across the Lower Trans Pecos and Permian Basin along a diffuse dryline. Clearing across the western half of the forecast area has allowed temperatures to warm into the 70s, and a cumulus field has developed with an isolated thunderstorm in central Pecos county. The extent of coverage of convection this afternoon and evening hinges on the amount of further destabilization that can occur, given clearing has been slow across the eastern half of the forecast area. While low level shear is fairly weak, deep layer shear is around 40-50kts, and given lapse rates of around 7C/km, stronger storms will be capable of producing hail and gusty wind. Storms that develop this afternoon will move east tonight, with another cloudy night expected with lows a bit above normal in the mid 40s to mid 60s. As the trough axis finally begins to move east of the region on Wednesday, temperatures will warm up to near and slightly above normal, with a few showers and thunderstorms possible across the far eastern CWA where moisture will be greater. Wednesday night, a shortwave rounding the back side of the departing low is progged to generate showers and thunderstorms across the Texas Panhandle, with the trough and associated convective outflow resulting in precipitation chances late Wednesday night/early Thursday morning across the central and eastern Permian Basin. Focus for convection Thursday afternoon then looks to shift to the Stockton Plateau/Lower Trans Pecos along and ahead of a front, which will also serve to keep temperatures a bit below normal across the northern half of the forecast area. Temperatures will slowly rebound back to normal on Friday as ridging develops over the region. Friday night into Saturday, a shortwave embedded in the southwesterly flow aloft will yield a return of precipitation chances, mainly along and south of the Pecos River. Sunday onward, the forecast looks to be warm and dry, as above normal temperatures return and the dryline shifts east, confining precipitation chances to Central Texas and points east. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 56 80 59 73 / 40 10 20 30 Carlsbad 51 85 52 79 / 10 0 0 10 Dryden 63 87 65 86 / 40 20 10 20 Fort Stockton 57 86 58 80 / 30 10 10 20 Guadalupe Pass 51 80 51 74 / 10 0 0 10 Hobbs 49 80 50 75 / 20 10 10 10 Marfa 41 81 42 78 / 10 10 10 10 Midland Intl Airport 57 83 59 77 / 40 10 10 20 Odessa 57 83 59 77 / 40 10 10 20 Wink 56 88 57 81 / 20 10 10 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. &&
Hazardous weather outlook, Apr 19, 2:17 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 217 PM CDT TUE APR 19 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 217 PM CDT TUE APR 19 2016 /117 PM MDT TUE APR 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND EAST OF A TATUM...TO PECOS...TO LAJITAS LINE. SOME STORMS MAY BE STRONG WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Local storm report, Apr 19, 8:40 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
840 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 S ACKERLY 32.50N 101.72W
04/19/2016 E1.00 INCH MARTIN TX PUBLIC
&&
CMRSpecial weather statement, Apr 19, 8:40 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
840 PM CDT TUE APR 19 2016
TXZ046-047-051-052-200215-
HOWARD TX-BORDEN TX-MARTIN TX-DAWSON TX-
840 PM CDT TUE APR 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BORDEN...
NORTHWESTERN HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON
COUNTIES UNTIL 915 PM CDT...
AT 840 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VEALMOOR...OR 18 MILES NORTHWEST OF BIG SPRING...MOVING NORTHEAST AT
25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VEALMOOR...KNOTT...LUTHER AND ACKERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3251 10137 3231 10162 3252 10174 3254 10172
3261 10162
TIME...MOT...LOC 0140Z 240DEG 48KT 3249 10162
12Special weather statement, Apr 19, 8:48 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 848 PM CDT TUE APR 19 2016 TXZ047-048-200215- BORDEN TX-SCURRY TX- 848 PM CDT TUE APR 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BORDEN AND NORTHWESTERN SCURRY COUNTIES UNTIL 915 PM CDT... AT 847 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FLUVANNA...OR 19 MILES NORTHEAST OF GAIL...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DERMOTT AND FLUVANNA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3280 10130 3296 10129 3296 10097 3279 10090 TIME...MOT...LOC 0147Z 302DEG 25KT 3294 10118 12
Special weather statement, Apr 19, 9:04 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
904 PM CDT TUE APR 19 2016
TXZ082-200300-
TERRELL TX-
904 PM CDT TUE APR 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TERRELL COUNTY
UNTIL 1000 PM CDT...
AT 903 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF DRYDEN...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
TERRELL COUNTY.
LAT...LON 2980 10180 2981 10182 2979 10182 2981 10185
2978 10193 2982 10198 2980 10199 2980 10204
2979 10204 2979 10207 2980 10214 2985 10219
2984 10220 2985 10224 2987 10227 3002 10216
2985 10176 2979 10177 2978 10181
TIME...MOT...LOC 0203Z 302DEG 20KT 2991 10215Local storm report, Apr 19, 9:29 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
929 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL E DERMOTT 32.86N 101.02W
04/19/2016 E1.00 INCH SCURRY TX PUBLIC
WAGON WHEEL DUDE RANCH EAST OF DERMOTT. VERY STRONG
WINDS.
&&
CMRSpecial weather statement, Apr 19, 9:29 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 929 PM CDT TUE APR 19 2016 TXZ047-200300- BORDEN TX- 929 PM CDT TUE APR 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BORDEN COUNTY UNTIL 1000 PM CDT... AT 929 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MESQUITE...OR 10 MILES NORTHWEST OF GAIL...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GAIL AND MESQUITE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3283 10169 3296 10159 3291 10138 3274 10147 TIME...MOT...LOC 0229Z 301DEG 22KT 3288 10157 12
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:07 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 53 min |
| Apr 19, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 66 min |
| Apr 19, 8:06 PM CDT | Special Weather Statement | MAF | Dawson | 24 min |
| Apr 19, 8:40 PM CDT | Special Weather Statement | MAF | Howard | 35 min |
| Apr 19, 8:48 PM CDT | Special Weather Statement | MAF | Scurry | 27 min |
| Apr 19, 8:51 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 54 min |
| Apr 19, 9:04 PM CDT | Special Weather Statement | MAF | Terrell | 56 min |
| Apr 19, 9:29 PM CDT | Special Weather Statement | MAF | Borden | 31 min |
| Apr 19, 9:55 PM CDT | Special Weather Statement | MAF | Borden | 50 min |
| Apr 19, 10:23 PM CDT | Special Weather Statement | MAF | Andrews | 37 min |
| Apr 19, 10:38 PM CDT | Special Weather Statement | MAF | Scurry | 52 min |
| Apr 19, 10:48 PM CDT | Special Weather Statement | MAF | Borden | 42 min |
| Apr 19, 11:20 PM CDT | Special Weather Statement | MAF | Martin | 40 min |
| Apr 19, 11:46 PM CDT | Special Weather Statement | MAF | Howard, Mitchell | 44 min |
| Apr 19, 11:48 PM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| Apr 20, 12:04 AM CDT | Special Weather Statement | MAF | Martin | 41 min |
| Apr 20, 12:23 AM CDT | Special Weather Statement | MAF | Ector | 52 min |
| Apr 20, 12:35 AM CDT | Areal Flood Advisory | MAF | Howard | 115 min |
| Apr 20, 12:36 AM CDT | Special Weather Statement | MAF | Howard, Mitchell | 39 min |
| Apr 20, 12:51 AM CDT | Special Weather Statement | MAF | Midland | 39 min |
| Apr 20, 1:06 AM CDT | Special Weather Statement | MAF | Mitchell | 24 min |
| Apr 20, 1:15 AM CDT | Areal Flood Advisory | MAF | Glasscock, Midland | 60 min |
| Apr 20, 2:47 PM CDT | Special Weather Statement | MAF | Terrell | 58 min |
| Apr 20, 3:30 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.